Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 116, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 9, 2002, 4:42 PM EDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2002, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 9, 2002, 5:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT TUE JUL 9 2002 CURRENTLY:PARTLY TO MOSTLY CLOUDY ACROSS LOCAL AREA WITH CIGS 3-5K (CB) AND 6-8K. DEW POINTS RUNNING 69-71 SE ALA AND GA ZONES AND 70-75 FLA ZONES. 24HR DEW POINT PLOT SHOWS ALMOST NO CHANGE IN HUMID AIR MASS. WINDS MAINLY E/SE NEAR 10 MPH. DOPPLER RADAR INDICATED A LINE OF SHOWERS AND TSTMS MOVING NW OF TAMPA AT 25 TO 30 KNOTS ASSOCD WITH DEVELOPING LOW (SEE BELOW) MOVG INTO ERN APALACH BAY B4 SPREADING NW. ADDITIONAL ACTIVE CONVECTION ASSOCD WITH THE SEA BREEZE IS MOVING ACROSS NE FLA AND WILL SOON REACH 1-75. DISCUSSION:LOOKING AT THE BIG PIX..INCREASINGLY AMPLIFIED SHORT TERM LONG WAVE PATTERN WITH CONVECTION FOCUS ON THE N HALF OF CONUS. STRONG HIGH AND BUILDING RIDGE OVR W HALF OF CONUS AND DIGGING TROF OVR E HALF. TROF TO AMPLIFY AS IT DIGS SE ACROSS ERN CANADA AND NEW ENGLAND LATE TONIGHT INTO TOMORROW. STRONG LOW/VORT OVER SRN SASKATCH CANADA WILL TURN SE TO UPR MISS VALLEY/NRN PLAINS TOMORROW. ASSOCD COLD FRONT FROM LWR MICHIGAN TO LOW ACROSS CNTRL NEB TO MOVE SE ACROSS VA/CAROLINAS W THRU CNTRL PLAINS THRU TOMORROW. THUS MAIN AREA OF CONVECTION LATER TODAY AND TONIGHT WILL BE NRN PLAINS...OHIO VALLEY TO MID ATLC AND SEN ENGLAND. FOR TOMORROW SWD SHIFT TO CNTRL PLAINS AND SRN APALACH TO NRN N CAROLINA. ACROSS THE CARIB...BROAD GULF LOW CENTER MOVING W AROUND 10 MPH AND ONSHORE NEAR TX-MEX BORDER. A SECOND BROAD LOW IS CENTERED OVER ERN GULF PRODUCING ACTIVE CONVECTION SPREADING EWD ACROSS FLA PENINSULA. PER TPC/NHC... IT IS EXPECTED TO DRIFT W/NW NEXT FEW DAYS AND UPPER LEVEL WINDS ARE MARGINALLY FAVORABLE FOR FUTURE DEVELOPMENT. LOCALLY...DEEP ELYS AND ESE 1000-700 MB FLOW CONTS TO DEFINE PRECIP FOCUS. PWAT AROUND 2 INCHES...CAPES 2500-3000 AND LI AROUND -6 INSURE LOCALLY HEAVY RAIN AND STRONG STORMS WITH GUSTY WINDS. THIS ACTIVITY SHUD SPREAD W/NW WITH SCT-NMRS EVENING CONVERAGE ACROSS PANHANDLE..WRN BIG BEND AND PARTS OF GA THIS EVENING. FOR TOMORROW...MODELS/SATELLITE SHOW THAT DIGGING MID-UPR TROF SWEEPING MID-ATLC RIDGE...DRIER AIR AND SUBSIDENCE AHEAD OF IT SWD WHICH BEGINS TO AFFECT MAINLY NRN ZONES. AT LOWER LEVELS...RIDGE CONTS FROM GA W/SW ACROSS SE STATES. CONVERSELY...ABOVE MENTIONED NE GULF LOW WITH DIVERGENCE ALOFT KEEPING SE FLOW/TROPICAL MOISTURE PLUME OVER FLA CONTS HI SCT-LIKELY POPS. THIS REFLECTED IN MODEL POPS/SOUNDINGS AND TIME HEIGHT X-SECTIONS WHICH SHOW SIGNIFICANT POP GRAD FROM DRIER SE ALA TO WETTER SE BIG BEND. SIMILIAR CONDS FOR THURSDAY. ON FRIDAY...NE GULF LOW SCOOPED UP BY DIGGING TROF AND ASSOCD LOW WHICH MAY MOVE IT ACROSS FORECAST AREA FRI INTO SAT THUS RETURN TO HIGHER POPS. THIS WILL SHIFT LOW LEVEL FLOW TO S AND THEN SWLY THRU PERIOD. FORECAST CONTS 6 ZONE ZFP WITH GEORGIA AND BIG BEND DIVIDED TO ACCOUNT FOR HIER POPS DURING AFTERNOONS. FOR 2ND PERIOD LIKELY POPS SE BIG BEND...50 PCT REST OF FLA AND ERN HALF OF GA ZONES AND 40 PCT ELSEWHERE. ETA MUCH DRIER THAN OTHER TWO MODELS. MODEL TEMPS IN GUD AGREEMENT. MARINE FORECAST: GENERALLY E TO SE FLOW THROUGH THE FORECAST PERIOD. MID-AFTN BUOYS SHOW AROUND 15 KNOT WINDS AND 3-4 FOOT SWAS. REMOVED CAUTIONARY STATEMENT. WINDS TAPER OFF SIGNIFICANTLY BY THURSDAY. FIRE WX: NO HEADLINES. PRELIMINARY NUMBERS... TLH 071/091 072/091 4545 PFN 074/087 075/088 4445 DHN 073/092 073/901 2334 ABY 072/092 073/092 3435 VLD 072/092 073/092 3535 CTY 073/090 073/090 3636 .TLH... .AL...NONE. .GA...NONE. .FL...NONE. BLOCK
In the hours before
Special weather statement, Jul 9, 4:20 PM EDT, 22 minutes before
FLZ017-018-027-092100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT TUE JUL 9 2002 AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN JEFFERSON COUNTY...MOVING WEST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL DOWNPOURS...AS IT MOVES INTO WAKULLA AND SOUTHERN LEON COUNTIES. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:59 PM EDT | Special Marine Warning | TAE | 61 min | |
| Jul 9, 3:59 PM EDT | Special Marine Warning | TAE | 61 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.